Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Child has seizures. Giving varparin 200mg and normabrain. How long should I continue medicine?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
My 4 years kid XXXXXXX experienced seizures on a few occasions six months ago. It was in the early morning after he woke up, his head involuntarily dropped for two three seconds repeatedly while he rolled his eyes upward. Also on two occasions suddenly he fell on the ground and didn't rise on his own. We consulted neurologist. And MRI of brain and EEG was done. EEG was abnormal. He prescribed VARPARIN 200 mg to be taken 2.5 ml twice a day. After two months it was increased to 3 ml twice daily. After 6 months NORMABRAIN was prescribed to be taken 2.5 ml daily twice. We request you to clarify us for how long medicines are to be used. And EEG alone can be relied to start medicines.
Posted Sun, 16 Dec 2012 in Brain and Spine
Answered by Dr. Sudhir Kumar 38 minutes later

Thank you for posting your query.

The diagnosis of epilepsy is a clinical one, which means, we can diagnose it on the basis of symptoms. The description you have provided, points to a diagnosis of epilepsy.

MRI brain is done to exclude any underlying defect in brain, which can cause epilepsy. Normal MRI in your child is a good news.

EEG can help in deciding the type of epilepsy (from which parts of brain epilepsy is originating).

Valparin (sodium valproate) is a safe and effective medicine for epilepsy. It is required for at least three years.

Normabrain is a tonic and can be stopped any time.

I hope it clarifies. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor